On the Floquet exponents of Hill's equation systems
Abstract. We consider the matrix valued version of Hill's equation. If the dimension of the system is denoted by k, it is possible to compute the Floquet exponents using a matrix of dimension k again, not of dimension 2k, as it could be expected. We also show that the existence of periodic solutions is equivalent to the non-invertibility of certain matrices of dimension k which are defined in terms of the fundamental solutions.
Math. Nachr. 172 (1995), 87-94.
The paper is available here: pdf